Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 2:17 PM CDT for Franklin County, Jefferson County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 2:17 PM CDT (19:17 UTC)
- Expired
- Apr 10, 2025, 2:45 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WUUS53 KLSX 101917
SVRLSX
MOC071-099-102000-
/O.NEW.KLSX.SV.W.0075.250410T1917Z-250410T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
217 PM CDT Thu Apr 10 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East Central Franklin County in east central Missouri...
Northwestern Jefferson County in east central Missouri...
* Until 300 PM CDT.
* At 217 PM CDT, a severe thunderstorm was located over Pacific,
moving southeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained spotters reported. Trained spotters reported
golf ball sized hail in Pacific.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pacific, Gray Summit and Villa Ridge around 220 PM CDT.
Other locations impacted by the severe thunderstorm include
Catawissa, Robertsville, Oermann, Scotsdale, Morse Mill, Mapaville
and Hematite.
This includes the following State Parks...
Sandy Creek Covered Bridge Historic Site and Robertsville State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 247 and 257.
Interstate 55 in Missouri near exit 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail
and is capable of producing damaging winds.
&&
LAT...LON 3830 9076 3843 9096 3853 9082 3848 9074
3847 9074 3848 9073 3847 9072 3847 9071
3846 9069 3845 9069 3846 9068 3845 9068
3844 9069 3844 9068 3845 9067 3829 9039
3814 9053
TIME...MOT...LOC 1917Z 306DEG 35KT 3848 9079
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja2 follow-up statements
495
WWUS53 KLSX 101938
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
238 PM CDT Thu Apr 10 2025
MOC071-101948-
/O.CAN.KLSX.SV.W.0075.000000T0000Z-250410T2000Z/
Franklin MO-
238 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL
FRANKLIN COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3843 9063 3829 9039 3814 9053 3830 9076
3836 9074 3838 9067
TIME...MOT...LOC 1917Z 306DEG 35KT 3847 9079
$$
MOC099-102000-
/O.CON.KLSX.SV.W.0075.000000T0000Z-250410T2000Z/
Jefferson MO-
238 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 3 PM CDT FOR
CENTRAL JEFFERSON COUNTY...
At 238 PM CDT, a severe thunderstorm was located near Cedar Hill,
moving southeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Other locations impacted by the severe thunderstorm include Oermann,
Scotsdale, Morse Mill, Mapaville and Hematite.
This includes the following State Parks...
Sandy Creek Covered Bridge Historic Site.
This includes Interstate 55 in Missouri near exit 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.
&&
LAT...LON 3843 9063 3829 9039 3814 9053 3830 9076
3836 9074 3838 9067
TIME...MOT...LOC 1917Z 306DEG 35KT 3847 9079
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja945
WWUS53 KLSX 101945
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
245 PM CDT Thu Apr 10 2025
MOC099-101955-
/O.CAN.KLSX.SV.W.0075.000000T0000Z-250410T2000Z/
Jefferson MO-
245 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CENTRAL JEFFERSON
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3836 9074 3838 9067 3843 9063 3829 9039
3814 9053 3830 9076
TIME...MOT...LOC 1938Z 306DEG 35KT 3836 9058
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:06 PM CDT, 1 hour 11 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
- Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 1:06 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO Issued by National Weather Service Lincoln IL 106 PM CDT Thu Apr 10 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois. - Much cooler weather returns on Friday before readings warm back up for the weekend. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 322 AM CDT Thu Apr 10 2025 Latest water vapor shows multiple impulses embedded in the broad northwest flow aloft heading southeast out of the Upper Midwest. The first one is currently over northeast Nebraska and is expected to be the impetus for the development of showers and scattered thunderstorms by early this afternoon. The highest coverage of storms is expected to be along/east of the Mississippi River where a weak wave of low pressure/inverted trough is located later today. Deep mixing combined with very cool temperatures aloft (steep lapse rates) is expected to yield SBCAPE values of 750-1250+ J/kg by mid afternoon collocated with 30-40 knots of deep-layer shear through mid afternoon. Hail up to the size of quarters is the main threat due to high amounts of CAPE within the hail-growth zone, but soundings also show very deep mixing with plenty of DCAPE for gusty winds as well. The best temporal/spatial window for a few strong to severe thunderstorms is roughly from 1-6 PM, mainly in parts of southeast Missouri and southwest Illinois. By early evening, diurnal instability will wane as sunset approaches. In addition, deep-layer shear will really lessen as the midlevel impulse shifts into southeast Missouri. This should close the window for any strong-severe thunderstorms, with the chances of any lightning activity ceasing around 0300 UTC. Mostly dry weather is then favored overnight tonight through Friday, though a few very light rain showers or sprinkles are possible as another midlevel impulse dives southward down the Mississippi River. After a fairly warm day today, look for much cooler temperatures to move into the area on Friday. Strong low-level cold air advection ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below the 25th percentile for the day. In addition, low-level RH plots show fairly thick stratus hanging around well into the afternoon. The pattern would also favor quite a bit of stratocumulus elsewhere given the cyclonic flow aloft. Given the strong low-level cold air advection and stratus/stratocumulus detailed above, cooled high temperatures a couple of degrees areawide, with most locations only topping out in the mid to upper 50s. Gosselin && .LONG TERM... (Friday Night through Wednesday) Issued at 322 AM CDT Thu Apr 10 2025 (Friday Night) Seasonably cold conditions are forecast on Friday night as a surface anticyclone moves toward the Mississippi River. Lows in the mid to upper 30s are forecast. Some scattered frost development is possible in the coolest locations given light winds and a clear sky. The reason lows should not drop below freezing is because of dewpoints staying in the 30s. Otherwise, we likely would see some subfreezing lows. (Saturday - Sunday Night) A dry weekend is in store with moderating temperatures as southerly winds increase and mid/upper level ridging moves overhead. Highs on Saturday are forecast to be in the 60s, with widespread 70s expected on Sunday. (Monday - Wednesday) Clusters of the 500-hPa height pattern are in pretty good agreement that a mid/upper level shortwave trough will move through the Upper Midwest early next work week. A surface low associated with this mid/upper level feature is forecast to move into the Great Lakes on Monday, with a cold front moving through our neck of the woods. There is still some timing differences with this frontal passage, but this front will bring a low chance (20-30%) of showers and thunderstorms. No widespread significant rainfall is expected with this system due to stronger mid/upper level forcing for ascent staying well to our north and weak moisture return ahead of the front. LREF probabilities for even a tenth of an inch of rain drop to 10-20%, with less than 10% of members showing a quarter inch or more of rainfall. A similar pattern is likely to exist heading into the middle of next work week as we are currently in characterized by below normal 850- hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows in the 30s/40s are most likely. Another night with frost potential seems plausible Tuesday night/Wednesday morning, though that will depend on the exact timing of the surface ridge and cloud trends. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 105 PM CDT Thu Apr 10 2025 A band of showers and isolated storms just pushed southeast of the metro terminal sites in the last half hour. Additional storms are projected this afternoon, with the next wave timed to arrive near those TAF sites around 19z. The best chance of thunder the rest of the afternoon into early evening remains near the metro terminals, so PROB30 for the TSTM occurrance was only included there. Primarily showers are expected at the remaining TAF sites, so PROB30 or VCSH was included for rain. Northwest winds have been slower to increase, but gusts to 20kts are still expected to develop in the first hour or so of this TAF period. Northwest winds will lighten up tonight, with ceilings lowering from north to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with metro terminals likely to see lower ceilings at or just after 1200 UTC Friday. Can't rule out some patchy MVFR fog in the morning around sunrise, but not enough confidence to include in the TAFs at this point. Shimon && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 2:06 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO Issued by National Weather Service Lincoln IL 206 PM CDT Thu Apr 10 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 206 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are forecast to continue through this evening. A few of these storms may become severe through 6 PM, mainly in parts of southeast Missouri and southwest Illinois. Hail up to the size of quarters and gusty to locally damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is another chance of thunderstorms on Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WFO LSX
In the hours before
Local storm report, Apr 10, 1:56 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail Jonesburg 38.86N 91.31W
04/10/2025 E0.70 Inch Montgomery MO Public
Public report courtesy KFVS-12.
&&
CarneyLocal storm report, Apr 10, 2:14 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
214 PM CDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Gst 2 E Dardenne Prairie 38.75N 90.70W
04/10/2025 U58 MPH St. Charles MO Mesonet
Gust recorded by highway sensor.
0205 PM Hail 2 NE O'Fallon 38.81N 90.68W
04/10/2025 M1.00 Inch St. Charles MO Emergency Mngr
0205 PM Hail Loraine 40.15N 91.22W
04/10/2025 E0.70 Inch Adams IL Emergency Mngr
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:26 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 49 min |
| Apr 10, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 47 min |
| Apr 10, 1:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 52 min |
| Apr 10, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 42 min |
| Apr 10, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.